Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 1, 2021, 4:14 AM CDT for Jim Hogg County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 4:14 AM CDT (09:14 UTC)
- Expired
- Jun 1, 2021, 5:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
309
WWUS84 KBRO 010914
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
414 AM CDT Tue Jun 1 2021
TXZ249-250-011000-
Brooks TX-Jim Hogg TX-
414 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG...NORTHWESTERN
BROOKS AND NORTHEASTERN ZAPATA COUNTIES UNTIL 500 AM CDT...
At 412 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 16 miles west of Hebbronville, moving east-southeast
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Thompsonville, Jim Hogg
County Airport, Hebbronville High School, South Fork Estates and
Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9834
2695 9846 2717 9896 2727 9896 2727 9880
2735 9880 2735 9879 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0912Z 290DEG 45KT 2737 9895
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:41 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 1, 3:41 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 341 AM CDT Tue Jun 1 2021 .SHORT TERM (Now through Wednesday): A 500mb long wave trough continues to dig southward out of the Rockies/Plains into Texas early this morning. Also, a weakening mid-level ridge currently prevails over central/northern Mexico with a cutoff low over the Baja. A series of 500mb short wave troughs upstream will move into deep south Texas through the period. The combination of the series of impulses passing overhead and abundant low-level moisture in place will support periods of convection through the short term. A mid/upper level short wave currently moving towards the area from Mexico is generating a cluster of convection just northwest of Zapata County. A Severe Thunderstorm Watch remains in effect for Zapata, Jim Hogg and Brooks Counties until 6 AM this morning. The main threats with any strong to severe storms that develop will be damaging winds, large hail and heavy rainfall. These storms may spread into the middle part of the CWA by mid-late morning, but less likely to be severe by that time. A moist and unstable atmosphere will keep the threat of isolated to scattered showers and thunderstorms possible through today. The Latest 07Z HRRR run indicates that ongoing convection may collide with previous surface boundaries allowing for additional development across the Rio Grande Valley and eastern portions of the CWA later today. Another short wave trough is expected to develop over Mexico and move into South Texas later this evening into tonight. This will likely produce another storm complex to form over northern Mexico and/or southwest Texas by late this evening and move towards the CWA. The Storm Prediction Center has a Marginal Risk of severe thunderstorms for Zapata and portions of Starr and Jim Hogg Counties in their Day 1 and Day 2 outlooks. Highs today and Wednesday are expected to range from the lower 80s at the beaches and the mid/upper 80s to lower 90s inland due to the increase rain chances and cloud cover. Low temperatures tonight will fall into the mid to upper 70s under mostly cloudy skies. Broad surface high pressure across the Gulf of Mexico will continue to moderate to breezy southeast winds today and Wednesday. .LONG TERM (Wednesday Night through Monday): Closed 500 mb low pressure over the Baja California will morph into mid-level troughiness over the central United States and yet another closed 500 mb low there during the period. This pattern will produce generally scattered to numerous showers and thunderstorms for Deep South Texas and the Rio Grande Valley for a vast majority of the forecast period. The sustained chance for precipitation and the associated significant cloud cover will result in near to slightly below daytime high and overnight low temperatures. && .MARINE (Now through Wednesday): Broad high pressure will support favorable conditions on the Laguna Madre and Gulf water today through Wednesday. Light to moderate southeast winds and low to moderate seas will prevail through the period. Isolated to scattered showers and thunderstorms will be possible from time to time. Wednesday Night through Monday: Favorable marine conditions will prevail through a majority of the period courtesy of weak high pressure over the western Gulf of Mexico. Increasing winds and building seas will then occur for Sunday and Monday due to an intensifying pressure gradient, resulting in Small Craft Exercise Caution and/or Small Craft Advisory along the Lower Texas Coast. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 76 87 75 / 30 10 30 40 BROWNSVILLE 89 76 89 75 / 30 10 40 40 HARLINGEN 90 75 89 73 / 30 20 40 40 MCALLEN 92 75 91 73 / 40 30 50 50 RIO GRANDE CITY 93 73 92 72 / 40 40 50 60 SOUTH PADRE ISLAND 83 78 82 77 / 20 10 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...Caceres-63 Long Term...Tomaselli-66 Upper Air...Reese-58
Hazardous weather outlook, Jun 1, 12:26 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1226 AM CDT Tue Jun 1 2021 TXZ248>257-351-353-020530- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1226 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight A Severe Thunderstorm Watch is in effect for Zapata, Jim Hogg, and Brooks Counties until 6 AM CDT Tuesday. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible Wednesday through Saturday. Isolated stronger thunderstorms could produce small hail, strong and gusty winds, frequent cloud to ground lightning, and locally heavy rainfall/nuisance flooding. An elevated risk of rip currents is possible at the local beaches Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-020530- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1226 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms will be possible across the lower Texas marine locations from Wednesday through Sunday. Isolated stronger thunderstorms could produce gusty winds, locally higher seas, and frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 4:14 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
414 AM CDT Tue Jun 1 2021
TXZ249-250-011000-
Brooks TX-Jim Hogg TX-
414 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG...NORTHWESTERN
BROOKS AND NORTHEASTERN ZAPATA COUNTIES UNTIL 500 AM CDT...
At 412 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 16 miles west of Hebbronville, moving east-southeast
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Thompsonville, Jim Hogg
County Airport, Hebbronville High School, South Fork Estates and
Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9834
2695 9846 2717 9896 2727 9896 2727 9880
2735 9880 2735 9879 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0912Z 290DEG 45KT 2737 9895
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:38 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 33 min |
| Jun 1, 5:10 AM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
| Jun 1, 5:29 AM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| Jun 1, 6:10 AM CDT | Special Weather Statement | BRO | Kenedy | 80 min |
| Jun 1, 6:30 AM CDT | Special Weather Statement | BRO | Brooks | 45 min |
| Jun 1, 6:34 AM CDT | Special Weather Statement | BRO | Hidalgo | 41 min |
| Jun 1, 7:04 AM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Willacy | 41 min |
| Jun 1, 7:30 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jun 1, 7:41 AM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Willacy | 49 min |
| Jun 1, 7:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 1, 8:21 AM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 39 min |
| Jun 1, 8:27 AM CDT | Special Marine Warning | BRO | 63 min | |
| Jun 1, 8:57 AM CDT | Special Weather Statement | BRO | Willacy | 48 min |
| Jun 1, 9:54 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 66 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.